MAUDE Adverse Event Report: RAYNHAM HAND DRILL; CRANIAL HAND DRILL

RAYNHAM HAND DRILL; CRANIAL HAND DRILL
Model Number 826607
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hand drill (id 826607) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.Failure analysis - the quality engineering confirmed that there was rust present on the effected lot.Therefore, the complaint condition could be confirmed.The root cause was unable to be confirmed in the complaint evaluation.Likely root cause: destruction of the nickel protective coating, which exposed the underlying metals to the environment.This allows oxygen to react with iron causing the formation of rust.
 
Event or Problem Description
A facility reported rust on the base of a hand drill (id 826607) during a stock check of inventory.The hand drills were not used in a kit.No patient involvement.

Brand Name
HAND DRILL
Common Device Name
CRANIAL HAND DRILL
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17098231
Report Number3014334038-2023-00085
Device Sequence Number12715917
Product Code GWM
UDI-Device Identifier10381780520337
UDI-Public10381780520337
Combination Product (Y/N)N
PMA/510(K) Number
K914479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826607
Device Catalogue Number171881001
Device Lot Number87156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown